MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. OUTPATIENT MAJOR; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. OUTPATIENT MAJOR; GENERAL SURGERY TRAY
Model Number 89-3865
Medical Device Problem Codes Defective Device (2588); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call (b)(4)) was received for a convenience kit (finished good 89-3865, lot 50905406) containing a mayo stand cover that was open at both ends, allowing a nurse to contaminate themselves during set up for a procedure.The original sample was reported to not be available for return.An email has been sent to contact personnel to request if a picture of the reported failure was available.As of the date of this report, a picture has not been received.The work order for the reported lot was reviewed for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials for the finished good kit was reviewed, and the affected raw material component was identified as part 5-5262, which is supplied to deroyal by o&m halyard health.The 2018-2020 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Previous complaints for the reported failure were identified; therefore, a scar was issued to the supplier.The due date is (b)(6) 2020.As of the date of this report, a response has not been received.The investigation is ongoing at this time.This report will be updated when new and critical information becomes available.
 
Event or Problem Description
As the scrub was covering the mayo stand with the mayo stand cover from the convenience kit, it was noted that the end of the mayo stand cover was open instead of being sealed.Thus, the scrub inadvertently contaminated herself in the process of placing the mayo stand cover on the mayo stand.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: the kit component is supplied to deroyal by o&m halyard health.Therefore, a supplier corrective action request (scar) was issued to o&m halyard.In its response, the supplier stated potential causes of incorrect machine parameter settings and machine failure were identified.Corrective action: in its scar response, o&m halyard stated it would evaluate the feasibility of implementing an access limit to mayo cover parameters and provide training related to the set-up document.Investigation summary an internal complaint (call (b)(4)) was received for a convenience kit (finished good 89-3865, lot 50905406) containing a mayo stand cover that was open at both ends, allowing a nurse to contaminate themselves during set up for a procedure.The original sample was reported to not be available for return.An email has been sent to contact personnel to request if a picture of the reported failure was available.A response was received that the item was discarded.The work order for the reported lot was reviewed for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials for the finished good kit was reviewed, and the affected raw material component was identified as part 5-5262, which is supplied to deroyal by o&m halyard health.The 2018-2020 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Previous complaints for the reported failure were identified; therefore, a scar was issued to the supplier.The due date is (b)(6) 2020.A response was received (b)(6) 2020 and accepted by deroyal personnel.The investigation is complete at this time.This report will be updated if new and critical information becomes available.

Brand Name
OUTPATIENT MAJOR
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette, tn
MDR Report Key9752881
Report Number3005011024-2020-00001
Device Sequence Number11545778
Product Code LRO
UDI-Device Identifier00749756568043
UDI-Public00749756568043
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-3865
Device Lot Number50905406
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR